Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 14, 2021, 1:55 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 1:55 PM CDT (18:55 UTC)
- Expired
- Jul 14, 2021, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WWUS84 KMOB 141855
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 14 2021
ALZ264-266-FLZ201-202-141945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
155 PM CDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 245 PM
CDT...
At 154 PM CDT, the strong thunderstorm was located 4 miles east of
Summerdale, or 6 miles northeast of Foley, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale, Silverhill
and Elberta.
LAT...LON 3039 8781 3045 8781 3061 8780 3066 8737
3046 8736 3046 8739 3045 8740 3047 8742
3045 8742 3044 8739 3042 8740 3035 8782
TIME...MOT...LOC 1854Z 094DEG 7KT 3048 8763
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:24 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 14, 1:24 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 124 PM CDT Wed Jul 14 2021 .NEAR TERM /Now Through Thursday/...A few isolated to scattered showers and storms have started developing along and south of the I-10 corridor this afternoon. This convection is expected to move inland later this afternoon as the sea-breeze and outflow boundaries progress. Showers and storms will begin diminishing later in the evening with the loss of daytime heating. Tomorrow looks to be a rinse and repeat of today as an upper level ridge remains situated over the southeastern CONUS. However, this ridge begins creeping slightly east as an upper level trough starts to dig across the north central CONUS on Thursday. At the surface, an east to west oriented ridge continues to extend over the forecast area. Deep southerly flow in the upper and lower levels of the atmosphere will maintain abundant moisture, with PWAT's ranging from 1.7 to 2.0 inches area wide. Instability also remains sufficient with MLCAPE values between 1500 to 2500 J/KG. Therefore, a few strong storms could be possible with the main concerns being gusty winds, frequent lightning, and heavy rainfall. Localized flooding could be a concern in some of the slower moving showers and storms given the already high amounts of rain we have received lately. Areas of patchy fog could also develop overnight due to the light winds and clear skies, but the fog should not linger long after sunrise. Any areas that see rain are more likely to observe fog overnight. High temperatures will generally be in the upper 80s to lower 90s with a few localized areas reaching into the mid 90s. Overnight lows will only fall into the lower 70s inland with mid to upper 80s at the beaches. /14 && .AVIATION... 18Z issuance...Mostly VFR conditions will persist across the area this afternoon and evening, with the exception of MVFR levels in some of the stronger showers and storms to develop. Light easterly to southeasterly winds will continue with light patchy fog possible overnight tonight and early tomorrow morning. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 14, 1:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 14 2021
ALZ264-266-FLZ201-202-141945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
155 PM CDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 245 PM
CDT...
At 154 PM CDT, the strong thunderstorm was located 4 miles east of
Summerdale, or 6 miles northeast of Foley, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale, Silverhill
and Elberta.
LAT...LON 3039 8781 3045 8781 3061 8780 3066 8737
3046 8736 3046 8739 3045 8740 3047 8742
3045 8742 3044 8739 3042 8740 3035 8782
TIME...MOT...LOC 1854Z 094DEG 7KT 3048 8763
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:42 PM CDT | Special Weather Statement | MOB | Clarke | 48 min |
| Jul 13, 8:35 PM CDT | Special Weather Statement | MOB | Wilcox | 70 min |
| Jul 13, 8:46 PM CDT | Areal Flood Advisory | MOB | Clarke | 3 hr |
| Jul 13, 9:16 PM CDT | Areal Flood Advisory | MOB | Clarke, Wilcox | 3 hr |
| Jul 13, 10:23 PM CDT | Areal Flood Advisory | MOB | Monroe, Wilcox | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.